Volume 5, issue 1 (2001)

Download this article
For printing
Recent Issues

Volume 19
Issue 4, 1777–2406
Issue 3, 1155–1775
Issue 2, 525–1154
Issue 1, 1–523

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Author Index
Editorial procedure
Submission Guidelines
Submission Page
Author copyright form
Subscriptions
Contacts
G&T Publications
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
The compression theorem II: directed embeddings

Colin Rourke and Brian Sanderson

Geometry & Topology 5 (2001) 431–440

arXiv: math.GT/0003026

Abstract

This is the second of three papers about the Compression Theorem. We give proofs of Gromov’s theorem on directed embeddings and of the Normal Deformation Theorem (a general version of the Compression Theorem).

Keywords
compression, flattening, directed embedding, ripple lemma
Mathematical Subject Classification 2000
Primary: 57R40, 57R42
Secondary: 57A05
References
Forward citations
Publication
Received: 25 January 2001
Revised: 2 April 2001
Accepted: 23 April 2001
Published: 24 April 2001
Proposed: Robion Kirby
Seconded: Yasha Eliashberg, David Gabai
Authors
Colin Rourke
Mathematics Institute
University of Warwick
Coventry
CV5 7AL
United Kingdom
http://www.maths.warwick.ac.uk/~cpr/
Brian Sanderson
Mathematics Institute
University of Warwick
Coventry
CV5 7AL
United Kingdom
http://www.maths.warwick.ac.uk/~bjs/